ArticleThe American journal of case reports2020
Delayed Presentation of Acute Generalized Exanthematous Pustulosis Following Treatment with Cefepime in a Patient with COVID-19 without the Use of Hydroxychloroquine.
Article in The American journal of case reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 8 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
8 citing papers in PubMed, 1 synthesis or guideline pooled it, 12 citations in OpenAlex.
- The Spectrum of Antibiotic Prescribing During COVID-19 Pandemic: A Systematic Literature Review.Microbial drug resistance (Larchmont, N.Y.) · 2021Pooled it
- Acute Generalized Exanthematous Pustulosis: Clinical Features, Differential Diagnosis, and Management.American journal of clinical dermatology · 2023Review
- COVID-19 infection leading to acute pustular dermatoses.Archives of dermatological research · 2023Review
- Acute generalized exanthematous pustulosis: a complication of COVID-19 infection or therapy?Journal of cosmetic dermatology · 2022Article
- Drug Triggers and Clinic of Acute Generalized Exanthematous Pustulosis (AGEP): A Literature Case Series of 297 Patients.Journal of clinical medicine · 2022Review
- Severe adverse drug reaction in SARS-CoV-2 infection: AGEP induced by ceftriaxone and confirmed by patch test.Contact dermatitis · 2021Article
- Acute generalized exanthematous pustulosis following treatment with favipiravir in a patient with COVID-19 without hydroxychloroquine use: Report of the first case.Journal of cosmetic dermatology · 2021Article
- COVID-19 presenting as acute generalized exanthematous pustulosis associated with multiorgan dysfunction in a 44-year-old female patient.Revista do Instituto de Medicina Tropical de Sao Paulo · 2021Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Acute generalized exanthematous pustulosis (AGEP) is a rare exanthem characterized by the abrupt onset of numerous small, non-follicular, sterile pustules arising on an erythematous base. AGEP is often associated with medications; however, it has also been connected to various viral infections including cytomegalovirus, parvovirus B19, and Epstein-Barr virus. Coronavirus disease 2019 (COVID-19) has been associated with a variety of skin findings, including erythematous or patchy rash, urticaria, hives, blisters, petechiae, livedo reticularis, and even AGEP in a patient undergoing treatment with hydroxychloroquine. CASE REPORT A 78-year-old man with a past medical history of benign prostatic hyperplasia, coronary artery disease, and atrial fibrillation presented with septic shock secondary to a urinary tract infection. On day 7 of treatment with cefepime, he became febrile and developed a pustular rash and persistent hypotension without any respiratory symptoms. Subsequently, he was diagnosed with COVID-19. Skin biopsy of the rash revealed AGEP. CONCLUSIONS AGEP is an uncommon cutaneous eruption often triggered by medications and viruses. AGEP is thought to be mediated by pro-inflammatory cells and cytokines. This report describes an unusual presentation of AGEP following treatment with cefepime for a urinary tract infection in a 78-year-old man who was found to be positive for SARS-CoV-2 infection, but was not treated with hydroxychloroquine. Although AGEP has been described in association with some viral infections, it is more commonly a drug-associated dermatosis, commonly seen during treatment with antibiotics. As in this case, AGEP usually resolves after discontinuation of the offending antibiotic.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.